This article is only available in the PDF format. Download the PDF to view the article, as well as its associated figures and tables.
To the Editor.—
In the September 1971 Archives (104:329-330, 1971) J. C. Mitchell, MD, of Vancouver, British Columbia, gave an excellent account or review of the many food additives which are consumed by the human population. The possibility of these food additives causing dermatologic problems is, I believe, almost impossible to prove or disprove without an extremely great effort on the part of a particular investigator. Subsequent to publishing our first report on paraben allergy in 1966 in the Archives, I pondered the question whether or not parabens ingested in food would cause dermatologic problems in those who have a known contact dermatitis to paraben esters. I had written a letter to the Federal Food and Drug Administration asking their advice as to what quantity of paraben could be placed in capsule form and administered to our group of patients who were known to have contact dermatitis due
Schorr WF. The Skin and Chemical Additives to Foods. Arch Dermatol. 1972;105(1):131. doi:10.1001/archderm.1972.01620040091033
Artificial Intelligence Resource Center
Customize your JAMA Network experience by selecting one or more topics from the list below.